MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE

OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE
Model Number A2499
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus, however, a photograph provided of the suspect device shows the tie rod is cracked and deformed at the connection to handle side.No other defects were observed.The review of the device history records for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The device wa s manufactured according to valid instructions and met all specifications.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
The customer reported the semi flexible biopsy forceps is broken.The problem was caused by incorrect handling by the customer during reprocessing.No death or injury and no impact to patient or other has been reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The following fields were corrected based on available information at the time of the initial report submission: e1 "telephone" was missing and h6 "type of investigation" had selected "10 - testing of actual/suspected device." correction to g2, other report source, from c23154804 to czech republic.Although the device was not returned for evaluation, it is likely the result of improper handling (excessive force) by the user.However, a definitive root cause could not be established.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16781833
Report Number9610773-2023-01088
Device Sequence Number6417213
Product Code GCP
UDI-Device Identifier04042761003476
UDI-Public04042761003476
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2499
Device Catalogue NumberA2499
Device Lot Number21901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown